MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.E1: phone: (b)(6), fax: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook incorporated that the zenith flex with spiral-z technology aaa endovascular graft iliac leg appeared too short.The patient underwent a fenestrated endovascular aortic repair (fevar) on 18apr2024.During the procedure, the physician placed the delivery system on the patient's abdomen to confirm length of the graft with imaging.The physician reported that the zenith flex with spiral-z technology aaa endovascular graft iliac leg appeared to be too short.The graft was not implanted in the patient.The graft was removed from the field and placed back in the packaging.A zenith alpha aaa endovascular graft iliac leg (zisl-20-59) was used to finish the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation : it was reported to cook incorporated that the zenith flex with spiral-z technology aaa endovascular graft iliac leg appeared too short.The patient underwent a fenestrated endovascular aortic repair (fevar) on 18apr2024.During the procedure, the physician placed the delivery system on the patient's abdomen to confirm length of the graft with imaging.The physician reported that the zenith flex with spiral-z technology aaa endovascular graft iliac leg appeared to be too short.The graft was not implanted in the patient.The graft was removed from the field and placed back in the packaging.A zenith alpha aaa endovascular graft iliac leg was used to finish the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual and dimensional inspection of the returned device, were conducted during the investigation.The device was returned to cook for investigation.The graft was returned within the delivery system.During the device failure analysis, the graft was deployed.The graft measured within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no non-conformances.A complaint history search did not identify any other complaints for this lot.It should be noted that this device is supplied via a one-device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿4.2 patient selection, treatment and follow-up ¿ all lengths and dimeters of the devices necessary to complete the procedure should be available to the physician, especially when preoperative planning measurements (treatment diameters/lengths) are not certain.This approach allows for greater intraoperative flexibility to achieve optimal procedural outcomes.Lengths: utilizing ct, length measurements should be determined to accurately assess length as well as planning zenith spiral-z aaa iliac leg components.These reconstructions should be performed in sagittal, coronal, and 3-d.5.2 potential adverse events: ¿ endoleak ¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion 7.1 individualization of treatment: cook recommends that the zenith spiral-z aaa iliac leg diameters be selected as describes in table 10.5.1.All lengths and dimeters of the devices necessary to complete the procedure should be available to the physician, especially when preoperative case planning measurements (treatment diameters/lengths) are not certain.This approach allows for greater intraoperative flexibility to achieve optimal procedural outcomes.The risks and benefits should be carefully considered for each patient before use of the zenith spiral-z aaa iliac leg.10.5 device diameter sizing guidelines: the choice of diameter should be determined from the outer wall to outer wall vessel diameter and not the lumen diameter.Undersizing or oversizing may result in incomplete sealing or compromised flow.Table 10.5.1 spiral-z aaa iliac leg graft sizing guide: there is a note stating the following ¿overall leg length = label length +/- 22 mm docking stent'¿ based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.However, it is feasible to suggest compression of the graft within the delivery system made the graft appear shorter in length.Cook was unable to determine a definitive cause for the appearance of the device being short within the delivery system.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19262238
Report Number1820334-2024-00633
Device Sequence Number16796293
Product Code MIH
UDI-Device Identifier10827002552415
UDI-Public(01)10827002552415(17)270112(10)15844381
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-20-56-ZT
Device Lot Number15844381
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/17/2024
06/25/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/23/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISTAL BODY, UNIBODY-24-81 WILLIAM COOK AUSTRALIA; RPN: ZISL-20-59, WILLIAM COOK EUROPE
Patient SexMale